Presentation

Sylvia, a 25-year old woman, is taken to the Emergency Department by her roommate, Kate. Sylvia appears lethargic, her breathing is shallow and slow, and she has pinpoint pupils.

You are a junior doctor on call and you start to consider possible explanations for Sylvia's presentation, including adverse drug reactions. After you ensure that Sylvia is in no immediate danger, you proceed to take a brief history from Kate, as Sylvia is unable to give you any information.

Kate is quite alarmed that you are considering a drug-related event. She admits that she gave Sylvia one of her prescription medication for diarrhea a couple of weeks ago and confirms that Sylvia has been taking it since then. Kate has had a severe episode of diarrhea that required hospital care.

You ask Kate to tell you the name of the medication but she cannot remember it. She says however that she has an empty pack in the car and she can get it for you.

In the meantime, your supervising physician, turns to you and asks you to consider potential drugs responsible for Sylvia's presentation.

STOP AND DISCUSS

Which is the most likely drug responsible for Sylvia's presentation?


  • Hyoscine (Anticholinergic)
  • Loperamide (m-opioid receptor agonist)
  • Methylcellulose (bulk laxative)
  • Metoclopramide (Dopamine D2 antagonist)
  • Codeine (opioid)

Map: Sylvia Reid_ORU (1140)
Node: 21920
Score:

reset

OpenLabyrinth
OpenLabyrinth is an open source educational pathway system

Review your pathway

  • Codeine (opioid)
  • Presentation

Reminder

empty_reminder_msg

FINISH

Time is up